Invulnerability of scale-free network against critical node failures based on a renewed cascading failure model
Xingzhao Peng,
Hong Yao,
Jun Du,
Zhe Wang and
Chao Ding
Physica A: Statistical Mechanics and its Applications, 2015, vol. 421, issue C, 69-77
Abstract:
The invulnerability or robustness of complex networks against cascading failures under critical node failures is of great realistic meaning. Inspired by other related works, we propose a renewed cascading failure model which should be more suitable for real networks. In this model, the initial node loads are defined as a nonlinear function of the generalized betweenness with a power exponent α, and the local distribution strategy is adopted to assign the failed nodes’ loads to their neighbors. In frame of the BA network, an interesting conclusion is reached through numerical simulations: there is a threshold αT≈0.6, in the case of α>αT, attacking the nodes with larger loads is more prone to large scale cascading failures; while for α<αT, attacking the nodes with smaller loads will more easily lead to the whole network’s paralysis. Finally, we indicate that this phenomenon is rooted in the differences of initial loads distribution for different values of α.
Keywords: Complex network; Cascading failure; Scale-free network; Invulnerability; Control parameter (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (10)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437114009753
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:421:y:2015:i:c:p:69-77
DOI: 10.1016/j.physa.2014.11.024
Access Statistics for this article
Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis
More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().